Alert archive / California / Wind Advisories in 2009
Wind Advisory 33, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 6, 2009, 3:48 AM PDT. It took effect at May 6, 2009, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2009, 3:48 AM PDT (10:48 UTC)
- In effect from
- May 6, 2009, 11:00 AM PDT
- Expired
- May 6, 2009, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 061048 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 348 AM PDT WED MAY 6 2009 ...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH THURSDAY... .A SHARP NORTH TO SOUTH SURFACE GRADIENT WILL CONTINUE ACROSS SANTA BARBARA AND SAN LUIS OBISPO COUNTIES AND THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INTO THURSDAY...CAUSING GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA. WIND GUSTS COULD REACH DAMAGING LEVELS ACROSS THE SANTA YNEZ MOUNTAINS AND THE ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY LATE THIS AFTERNOON THROUGH EARLY THURSDAY. CAZ034-035-061900- /O.NEW.KLOX.WI.Y.0033.090506T1800Z-090507T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 348 AM PDT WED MAY 6 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY THIS AFTERNOON. WINDS WILL DIMINISH SLOWLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-061900- /O.NEW.KLOX.HW.A.0007.090506T2200Z-090507T1600Z/ /O.EXT.KLOX.WI.Y.0032.000000T0000Z-090506T2200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 348 AM PDT WED MAY 6 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH THURSDAY MORNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY THURSDAY...WITH THE STRONGEST WINDS IN THE SANTA YNEZ RANGE AND THROUGH AND BELOW PASSES AND CANYONS OF THE SOUTH COAST. THERE IS A POTENTIAL FOR DAMAGING WIND GUSTS TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE LATE THIS AFTERNOON THROUGH EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ053-054-061900- /O.EXT.KLOX.WI.Y.0032.000000T0000Z-090507T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 348 AM PDT WED MAY 6 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY THURSDAY. THE STRONGEST WINDS WILL OCCUR NEAR THE INTERSTATE 5 CORRIDOR...WHERE LOCAL WIND GUSTS TO 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRUNO/RORKE
3 follow-up statements
000 WWUS76 KLOX 061827 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1127 AM PDT WED MAY 6 2009 ...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH THURSDAY... .A SHARP NORTH TO SOUTH SURFACE GRADIENT WILL CONTINUE ACROSS SANTA BARBARA AND SAN LUIS OBISPO COUNTIES AND THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INTO THURSDAY...CAUSING GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA. WIND GUSTS COULD REACH 60 TO 70 MPH ACROSS THE SANTA YNEZ MOUNTAINS AND THE ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY LATE THIS AFTERNOON THROUGH EARLY THURSDAY AS WELL AS THE INTERSTATE 5 CORRIDOR AREA OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. IN ADDITION...GUSTY WINDS ARE ALSO EXPECTED ACROSS SOUTHWESTERN LOS ANGELES COUNTY...INCLUDING THE SANTA CLARITA VALLEY...SAN FERNANDO VALLEY...AND THE SANTA MONICA MOUNTAINS. GUSTY WINDS ARE EXPECTED AGAIN THURSDAY NIGHT INTO FRIDAY AND WARNINGS AND/OR ADVISORIES MAY BE REQUIRED THEN. CAZ039-052-070400- /O.UPG.KLOX.HW.A.0007.090506T2200Z-090507T1600Z/ /O.NEW.KLOX.HW.W.0007.090506T2200Z-090507T1600Z/ /O.CON.KLOX.WI.Y.0032.000000T0000Z-090506T2200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1127 AM PDT WED MAY 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TODAY. GUSTS AS HIGH AS 65 MPH ARE EXPECTED TONIGHT THROUGH EARLY THURSDAY IN THE SANTA YNEZ RANGE AND THROUGH AND BELOW PASSES AND CANYONS OF THE SOUTH COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-070400- /O.NEW.KLOX.HW.W.0007.090507T0400Z-090507T1600Z/ /O.EXT.KLOX.WI.Y.0032.000000T0000Z-090507T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1127 AM PDT WED MAY 6 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE TODAY...MAINLY NEAR THE INTERSTATE 5 CORRIDOR. GUSTS AS HIGH AS 70 MPH ARE EXPECTED TONIGHT THROUGH EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ046-088-547-070400- /O.EXB.KLOX.WI.Y.0032.090507T0400Z-090507T1600Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 1127 AM PDT WED MAY 6 2009 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP TONIGHT AND CONTINUE THROUGH EARLY THURSDAY. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ034-035-070400- /O.CON.KLOX.WI.Y.0033.000000T0000Z-090507T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 1127 AM PDT WED MAY 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS WILL BE NEAR THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WOFFORD
000 WWUS76 KLOX 062338 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 438 PM PDT WED MAY 6 2009 ...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH THURSDAY... .A SHARP NORTH TO SOUTH SURFACE GRADIENT CONTINUES ACROSS SANTA BARBARA AND SAN LUIS OBISPO COUNTIES AND THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INTO THURSDAY...CAUSING GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA. WIND GUSTS OF 60 TO 70 MPH ARE EXPECTED ACROSS THE SANTA YNEZ MOUNTAINS AND THE ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY THIS EVENING THROUGH EARLY THURSDAY. EVEN STRONGER WINDS ARE POSSIBLE THROUGH THE I5 CORRIDOR AREA OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS WHERE GUSTS OVER 70 MPH HAVE ALREADY BEEN REPORTED. IN ADDITION... GUSTY WINDS ARE ALSO EXPECTED ACROSS SOUTHWESTERN LOS ANGELES COUNTY...INCLUDING THE SANTA CLARITA VALLEY...SAN FERNANDO VALLEY...AND THE SANTA MONICA MOUNTAINS. GUSTY WINDS ARE EXPECTED AGAIN THURSDAY NIGHT INTO FRIDAY AND ADDITIONAL WARNINGS AND/OR ADVISORIES MAY BE REQUIRED AT THAT TIME. CAZ053-054-070745- /O.UPG.KLOX.WI.Y.0032.000000T0000Z-090507T0400Z/ /O.EXT.KLOX.HW.W.0007.090506T2338Z-090507T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 438 PM PDT WED MAY 6 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM PDT THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 45 MPH WITH GUSTS AS HIGH AS 75 MPH ARE EXPECTED THIS EVENING THROUGH EARLY THURSDAY. THE STRONGEST WINDS ARE EXPECTED THROUGH THE I5 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ039-052-070745- /O.CON.KLOX.HW.W.0007.000000T0000Z-090507T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 438 PM PDT WED MAY 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS 65 MPH ARE EXPECTED THIS EVENING THROUGH EARLY THURSDAY IN THE SANTA YNEZ RANGE AND THROUGH AND BELOW PASSES AND CANYONS OF THE SOUTH COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ046-088-547-070745- /O.EXT.KLOX.WI.Y.0032.090506T2338Z-090507T1600Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 438 PM PDT WED MAY 6 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY THURSDAY. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ034-035-070400- /O.CON.KLOX.WI.Y.0033.000000T0000Z-090507T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 438 PM PDT WED MAY 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS WILL BE NEAR THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEIER/GOMBERG
000 WWUS76 KLOX 070401 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 901 PM PDT WED MAY 6 2009 ...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH THURSDAY... .A SHARP NORTH TO SOUTH SURFACE GRADIENT CONTINUES ACROSS SANTA BARBARA AND SAN LUIS OBISPO COUNTIES AND THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INTO THURSDAY...CAUSING GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA. GUSTY WINDS ARE EXPECTED AGAIN THURSDAY NIGHT INTO FRIDAY AND ADDITIONAL WARNINGS OR ADVISORIES MAY BE REQUIRED AT THAT TIME. CAZ034-035-070515- /O.EXP.KLOX.WI.Y.0033.000000T0000Z-090507T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 901 PM PDT WED MAY 6 2009 ...WIND ADVISORY ALLOWED EXPIRE AT 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ALLOWED A WIND ADVISORY FOR THE CENTRAL COAST. THIS ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. NORTHWEST WINDS ARE CONTINUING TO DIMINISH THIS EVENING. $$ CAZ053-054-071215- /O.CON.KLOX.HW.W.0007.000000T0000Z-090507T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 901 PM PDT WED MAY 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A HIGH WIND WARNING FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 45 MPH WITH GUSTS AS HIGH AS 75 MPH WILL CONTINUE THROUGH THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH THE I-5 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ039-052-071215- /O.CON.KLOX.HW.W.0007.000000T0000Z-090507T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 901 PM PDT WED MAY 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A HIGH WIND WARNING FOR SOUTHERN SANTA BARBARA COUNTY. THIS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH GUSTS AS HIGH AS 65 MPH WILL CONTINUE THROUGH THURSDAY MORNING. THE STRONGEST WINDS WILL OCCUR IN THE SANTA YNEZ RANGE AND THROUGH AND BELOW PASSES AND CANYONS OF THE SOUTH COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ046-088-547-071215- /O.CON.KLOX.WI.Y.0032.000000T0000Z-090507T1600Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL... VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 901 PM PDT WED MAY 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA MONICA MOUNTAINS...AND THE SANTA CLARITA AND SAN FERNANDO VALLEYS. THIS ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THURSDAY MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 6, 3:45 AM PDT, 3 minutes earlier.
Area forecast discussion, May 6, 3:45 AM PDT, 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 345 AM PDT WED MAY 6 2009 .SHORT TERM... NW WIND EVENT WILL PEAK TODAY AND TONIGHT...BUT WINDY CONDITIONS WILL LAST THROUGH FRIDAY. STRONG NW FLOW ALOFT IS NICELY ALIGNED WITH A STRONG NW TO SW SFC GRADIENT. BETTER SUBSIDENCE THIS AFTERNOON WILL DRIVE STRONGER WINDS ALOFT DOWN TO THE SURFACE. IT IS POSSIBLE THAT 65 MPH GUSTS WILL OCCUR OVER THE SOUTHERN PORTION OF SBA COUNTY AND A HIGH WIND WATCH IS IN EFFECT FOR THE AREA FROM 3PM TO 9AM THURSDAY. WIND ADVISORIES CONTINUE IN THE MTNS OF VTA AND LA COUNTIES AND A NEW ADVISORY HAS BEEN ISSUED FOR THE CENTRAL COAST. LATER THIS AFTERNOON THE ANTELOPE VLY AND THE SANTA CLARITA VLY MAY NEED ADVISORIES AS WELL. 586DM HGTS OVERHEAD WILL ALLOW VERY WARM TEMPS INLAND BUT THERE WILL BE SEA BREEZES SO THE COASTS WILL STAY RELATIVELY COOL...WITH THE NOTABLE EXCEPTION OF THE SBA SOUTH COAST WHERE HIGHS WILL REACH INTO THE UPPER 80S AND PERHAPS THE LOWER 90S. CONTINUED WINDY TONIGHT. THE FOOTHILLS AND THE WINDY AREAS WILL SEE LOWS FALL ONLY TO THE LOWER 70S. THURSDAY WILL BE JUST AS WARM AS TODAY. BUT THERE IS LESS SUBSIDENCE AND THIS WILL DROP THE WINDS BY AROUND 10 MPH. THE SEABREEZES WILL KEEP THE COASTAL TEMPS LOW. MARINE LAYER CLOUDS SHOULD BE MIXED OUT SO ALL AREAS WILL BE SUNNY. FRIDAY WILL BE LESS WINDY AS THE LAX-BFL GRADS TREND ONSHORE BY ABOUT 1.5 MB. THE UPPER FLOW WEAKENS SOME AS WELL. HGTS DROP A COUPLE OF DM AND THE GRAD TO KDAG INCREASES WHICH WILL PROMOTE A BETTER SEABREEZE. THESE TWO ITEMS WILL COMBINE TO DUMP TEMPS A FEW DEGREES. THE SBA SOUTH COAST WILL SEE THE BIGGEST COOLING. ONE THING OF INTEREST ON FRIDAY THE NAM HAS A SLAMMING OFFSHORE EVENT OVER THE CENTRAL COAST ON FRIDAY. THE NAM HAS BEEN A LITTLE WONKY OF LATE WITH ITS LOW LEVEL FCST AND HAVE DISCOUNTED IT FOR NOW. STILL HAVE TO BE WATCHFUL BECAUSE IF IT DOES HAPPENED BOTH LOW AND HIGH TEMPS WILL NEED ABOUT A 15 DEGREE INCREASE. .LONG TERM... GFS AND EC CONTINUE TO AGREE ON MOST ASPECTS OF THE LONG RANGE FORECAST AND CONFIDENCE IN THE GENERAL PATTERN IS QUITE HIGH. THE RIDGE BEGINS TO FLATTEN SATURDAY AND SUNDAY BUT HGTS STILL STAY FAIRLY HIGH. A COUPLE OF DEGREES OF COOLING INLAND. THERE IS NOTHING AROUND TO LIFR UP A MARINE LAYER AND KEPT SKIES CLEAR THROUGH THE WEEKEND BUT DO NOT HAVE ABSOLUTE CONFIDENCE IN THAT AS GALES IN THE OUTER WATERS COULD SPIN UP AN EDDY. GOOD COOLING BEGINS EARLY NEXT WEEK AS AN UPPER LOW SPINS INTO THE PAC NW AND KNOCKING THE RIDGE AWAY AND SETTING UP BROAD CYCLONIC FLOW OVER THE AREA AS WELL AS LOWERING HGTS TO 572DM BY TUESDAY AFTERNOON. LOOK FOR TEMPS TO PLUMMET TO NEAR NORMAL AND A GOOD VALLEY PENETRATING MARINE LAYER TO SPIN. && .AVIATION... 05/1915Z KLAX... KBUR... && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...RORKE AVIATION...BRUNO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 5, 10:24 AM PDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1024 AM PDT TUE MAY 5 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-061300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1024 AM PDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY WEST TO NORTHWEST WINDS WITH GUSTS TO 35 KNOTS WILL CONTINUE ACROSS PORTIONS OF THE COASTAL WATERS TODAY. STRONGEST WIND GUSTS SHOULD BE BETWEEN POINT CONCEPTION TO SAN NICOLAS ISLAND INCLUDING THE CHANNEL ISLANDS IN BETWEEN. STRONGEST WINDS SHOULD OCCUR LATE THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL DIMINISH SOME AFTER MIDNIGHT. STRONG NORTHWEST WINDS ARE ALSO EXPECTED TODAY ACROSS THE SANTA BARBARA SOUTH COAST FROM GAVIOTA TO DOWNTOWN SANTA BARBARA. TEMPERATURES WILL WARM UP TO AROUND 90 IN THE LATE AFTERNOON THROUGH EARLY EVENING HOURS. WIND ADVISORIES ARE ALSO IN EFFECT FOR THE ANTELOPE VALLEY AND INTERSTATE 5 CORRIDOR. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY WEST TO NORTHWEST WINDS WITH GUSTS TO 35 KNOTS WILL BE POSSIBLE ONCE AGAIN ACROSS PORTIONS OF THE COASTAL WATERS WEDNESDAY AND THURSDAY. STRONGEST WIND GUSTS SHOULD BE BETWEEN POINT CONCEPTION TO SAN NICOLAS ISLAND INCLUDING THE CHANNEL ISLANDS IN BETWEEN. STRONGEST WINDS SHOULD OCCUR LATE AFTERNOON AND EVENING HOURS. WINDS WILL DIMINISH SOME AFTER MIDNIGHT EACH NIGHT. A POTENTIAL SUNDOWNER COULD OCCUR ONCE AGAIN BOTH WEDNESDAY AND THURSDAY ACROSS THE SANTA BARBARA SOUTH COAST FROM GAVIOTA TO DOWNTOWN SANTA BARBARA. TEMPERATURES COULD WARM UP TO AROUND 90 IN THE LATE AFTERNOON THROUGH EARLY EVENING HOURS. THERE WILL ALSO BE LOCALIZED GUSTY NORTH TO NORTHEAST WINDS ACCOMPANYING THE WARM TEMPERATURES. GUSTY WINDS ARE ALSO EXPECTED AGAIN ACROSS THE ANTELOPE VALLEY AND INTERSTATE 5 CORRIDOR WEDNESDAY AND THURSDAY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:00 AM PDT | Small Craft Advisory | LOX | 24 hr | |
| May 6, 3:48 AM PDT | High Wind Watch | LOX | 8 hr | |
| May 6, 11:27 AM PDT | High Wind Warning | LOX | 46 hr | |
| May 6, 3:00 PM PDT | Red Flag Warning | LOX | 61 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.